Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Asthma Allergy Clin Immunol. 2002 Dec;22(4):736-741. Korean. Case Report.
Choi JH , Suh YJ , Jung JW , Song HJ , Suh CH , Nahm DH , Park HS .
Department of Allergy and Rheumatology, Ajou University School of Medicine, Suwon, Korea. hspark@madang.ajou.ac.kr
Abstract

Cephalosporins are the most important -lactams that induce IgE-mediated reactions. Also, cephalosporins have been known as a causative agent for occupational asthma in pharmaceutical workers. To our knowledge, this is the first report of cephalosporin-induced bronchial asthma in a housewife with no history of occupational exposure. We experienced a 30-year old female who had developed shortness of breath, coughing and itching sensation of the skin since 3 years ago whenever she handled drug powder for upper respiratory infections (URI) prescribed for her two sons with bronchial asthma. She had handled drug powder for 7 years because her sons had experienced frequent URI. Skin prick test with cefadroxil (10mg/ml) and cefaclor (10mg/ml) showed positive reactions. Bronchial challenge test with cefadroxil showed immediate asthmatic reaction, and bronchial challenge with cefaclor showed immediate urticaria and angioedema without significant fall in FEV1. We confirmed cefadroxil-induced bronchial asthma sensitized by intermittent inhalation in a non-occupational setting.

Copyright © 2019. Korean Association of Medical Journal Editors.